Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 113, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Jun 25, 2006, 6:43 PM CDT for San Jacinto County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2006, 6:43 PM CDT (23:43 UTC)
- Expired
- Jun 25, 2006, 7:11 PM CDT
- In force
- 28 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
County San Jacinto County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.7 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1059 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1121 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KHGX 252344 SVRHGX TXC407-260030- /O.NEW.KHGX.SV.W.0113.060625T2343Z-060626T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 643 PM CDT SUN JUN 25 2006 THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SAN JACINTO COUNTY IN SOUTHEAST TEXAS * UNTIL 730 PM CDT * AT 640 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR COLDSPRING...MOVING SOUTH AT 20 MPH. TREES AND POWER LINES WERE KNOCKED DOWN IN COLDSPRING BY THIS STORM. * LOCATIONS IMPACTED INCLUDE... SOUTHERN SAN JACINTO COUNTY... PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE... OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3040 9523 3043 9502 3071 9509 3064 9527 $$
2 follow-up statements
000 WWUS54 KHGX 260003 SVSHGX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 702 PM CDT SUN JUN 25 2006 TXC407-260030- /O.CON.KHGX.SV.W.0113.000000T0000Z-060626T0030Z/ SAN JACINTO TX- 702 PM CDT SUN JUN 25 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR SAN JACINTO COUNTY UNTIL 730 PM CDT... AT 702 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING STRONG DAMAGING WINDS AND LARGE HAIL. THIS STORM WAS LOCATED 10 MILES WEST SOUTHWEST OF SHEPHERD OR 10 MILES NORTH OF CLEVELAND. MOVEMENT WAS SOUTH AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... FAR SOUTHERN SAN JACINTO COUNTY... THIS STORM HAS A HISTORY OF PRODUCING WINDS STRONG ENOUGH TO DOWN TREES AND POWER LINES. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE... OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3040 9523 3043 9502 3071 9509 3064 9527 $$
000 WWUS54 KHGX 260011 SVSHGX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 711 PM CDT SUN JUN 25 2006 TXC407-260019- /O.CAN.KHGX.SV.W.0113.000000T0000Z-060626T0030Z/ SAN JACINTO TX- 711 PM CDT SUN JUN 25 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SAN JACINTO COUNTY HAS BEEN CANCELLED... THE THUNDERSTORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY IN SAN JACINTO COUNTY. AT 640 PM CDT...THIS PULSE SEVERE THUNDERSTORM DID PRODUCE STRONG WINDS THAT DOWNED TREES AND POWERLINES IN COLDSPRING. PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE... OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3040 9523 3043 9502 3071 9509 3064 9527 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:49 PM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, Jun 25, 2:49 PM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 249 PM CDT SUN JUN 25 2006 .AVIATION... VERY ISOLATED SHOWERS WERE OCCURRING ACROSS SE TX THIS AFTERNOON. MOST TERMINAL SITES WILL PROBABLY STAY CLEAR OF ANY CONVECTION. DRIER AIR EXPECTED INTO THE AREA TONIGHT AND MONDAY. PL-40 && .DISCUSSION... SEEING ISO TO WIDELY SCT SHWRS/TSTMS DEVELOP ACROSS SE TX THIS AFT AS TEMPS ARE NOW IN THE LOWER 90S...WHICH EASILY OVERCOMES THE SMALL CAP WE HAD THIS MORNING. ONE OR TWO COULD BECOME STRONG ONCE TEMPS REACH THE MID 90S A LITTLE LATER THIS AFT. CONCERNING THE KHGX RADAR...IT WILL BE DOWN THROUGH AT LEAST MON MORNING. TECHNICIANS ARE STILL DIAGNOSING THE PROBLEM. SORRY FOR THIS INCONVENIENCE. DID NOT MAKE MANY CHGS TO THE ONGOING FCST PACKAGE. DRIER LAYER MOISTURE WILL PUSH IN FROM THE NORTH OVERNIGHT AND TOMORROW AND SHOULD LEAD TO NO SHWR OR TSTM DEVELOPMENT TOMORROW INLAND. PW VALUES ARE EXPECTED TO FALL TO AROUND AN INCH BY MID-DAY TOMORROW ACROSS MOST AREAS. DID BUMP POPS UP TO 20 PERCENT FOR THIS EVE AS AFT ACTIVITY TODAY SHOULD EXTEND AN HOUR OR TWO INTO THE EVE HOURS...AS DRYING TODAY HAS BEEN A LITTLE SLOWER THAN ADVERTISED. THE DRY FCST SHOULD CONTINUE THROUGH WED. THE DRIER LOW-LEVEL AIRMASS WILL LEAD TO BELOW NORMAL MIN TEMPS TUE THROUGH THU. HOWEVER...MAX TEMPS SHOULD BE AROUND NORMAL VALUES THIS WEEK...BUT AFT HUMIDITY LEVELS WILL BE BELOW NORMAL...MAKING IT FEEL QUITE A BIT COOLER THAN WHAT WE ARE SEEING THIS AFT. ON THU...MOISTURE LEVELS WILL CREEP UP AND LEAD TO A SLIGHT CHC OF SHWRS/TSTMS ACROSS THE SOUTHERN 1/2 OF THE AREA. THIS SLIGHT CHC WILL CONTINUE INTO THE WEEKEND. IF DEEP MOISTURE ASSOCIATED WITH A TROPICAL WAVE MOVES INLAND THIS FAR NORTH...NEXT WEEKEND COULD BE WETTER THAN ADVERTISED...BUT PREFER TO BE CONSERVATIVE THIS FAR OUT. 33 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 70 94 65 93 64 / 20 0 0 0 0 HOUSTON (IAH) 72 94 67 93 67 / 20 10 0 0 0 GALVESTON (GLS) 78 92 75 91 75 / 20 10 0 0 0 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 25, 7:09 AM CDT, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 709 AM CDT SUN JUN 25 2006 TXZ163-164-176>179-195>200-210>214-226-227-235>238-261215- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 709 AM CDT SUN JUN 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHERN PORTIONS OF SOUTHEAST TEXAS THIS AFTERNOON AND EVENING. STRONG DAMAGING WINDS WILL BE POSSIBLE IN ANY ISOLATED STRONG STORMS THAT MANAGE TO DEVELOP. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.